Alert archive / Louisiana / Freeze Warnings in 2015

Freeze Warning 2, NWS Lake Charles, LA

November 22, 20154 counties in Texas; 9 parishes in Louisiana

NWS Lake Charles, LA issued this freeze warning at Nov 22, 2015, 3:48 AM CST for 4 counties in Texas; 9 parishes in Louisiana. It took effect at Nov 23, 2015, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Nov 22, 2015, 3:48 AM CST (09:48 UTC)
In effect from
Nov 23, 2015, 12:00 AM CST
Expired
Nov 23, 2015, 8:00 AM CST
In force
8 hr
Issued by
NWS Lake Charles, LA

Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX

The radar

The Ft Polk radar (KPOE), 52 km from the middle of the area, began a volume at 09:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 00:00Z, 9.8 hours before the alert went out and 67 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 00:00Z on 2015-11-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 00:00Z on 2015-11-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -126 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
884 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-126 m²/s²
0-3 km storm-relative helicity
168 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

137 
WWUS74 KLCH 220948
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
348 AM CST SUN NOV 22 2015

...GUSTY NORTHERLY WINDS TO DIMINISH TODAY WITH THE FIRST FREEZE
OF THE SEASON EXPECTED TONIGHT FOR PORTIONS OF THE AREA...

.COLD HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA TODAY.
GUSTY NORTHERLY WINDS WILL PERSIST ACROSS THE COASTAL PARISHES AND
COUNTIES EARLY THIS MORNING BEFORE DIMINISHING BY MIDDAY. BY
TONIGHT...THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL
ALLOW FOR TEMPERATURES TO FALL SHARPLY AFTER SUNSET WITH THE FIRST
FREEZE OF THE SEASON EXPECTED FOR LOCATIONS MAINLY NORTH OF I-10.

LAZ033-041>045-TXZ216-221800-
/O.CAN.KLCH.WI.Y.0011.000000T0000Z-151122T1800Z/
/O.UPG.KLCH.FZ.A.0001.151123T0600Z-151123T1300Z/
/O.NEW.KLCH.FZ.W.0002.151123T0600Z-151123T1300Z/
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-ORANGE-
INCLUDING THE CITIES OF...OPELOUSAS...EUNICE...LAKE CHARLES...
SULPHUR...JENNINGS...LAKE ARTHUR...CROWLEY...RAYNE...
CHURCH POINT...LAFAYETTE...BREAUX BRIDGE...ST. MARTINVILLE...
ORANGE...VIDOR...BRIDGE CITY
348 AM CST SUN NOV 22 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
MONDAY...
...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
MONDAY. THE WIND ADVISORY HAS BEEN CANCELLED. THE FREEZE WATCH IS
NO LONGER IN EFFECT. 

* TEMPERATURE...LOWS AROUND 30.

* DURATION...2 TO 3 HOURS OF NEAR OR BELOW FREEZING TEMPERATURES.

* IMPACTS...TEMPERATURES BELOW FREEZING CAN DAMAGE SENSITIVE
  VEGETATION AND CAN BE HARMFUL TO PETS WHO DO NOT HAVE SUFFICIENT
  WARM SHELTER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ055-221100-
/O.CAN.KLCH.WI.Y.0011.000000T0000Z-151122T1800Z/
LOWER ST. MARTIN-
INCLUDING THE CITY OF...STEPHENSVILLE
348 AM CST SUN NOV 22 2015

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE
WIND ADVISORY. 

GUSTY NORTHERLY WINDS WILL CONTINUE TO DIMINISH TODAY AS HIGH
PRESSURE BUILDS OVER THE REGION.

$$

LAZ027>032-TXZ180-201-259>262-221800-
/O.UPG.KLCH.FZ.A.0001.151123T0600Z-151123T1300Z/
/O.NEW.KLCH.FZ.W.0002.151123T0600Z-151123T1300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-TYLER-HARDIN-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
WOODVILLE...COLMESNEIL...LUMBERTON...SILSBEE...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
348 AM CST SUN NOV 22 2015

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
MONDAY...

THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM CST
MONDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOWS IN THE UPPER 20S TO LOWER 30S.

* DURATION...3 TO 6 HOURS OF NEAR OR BELOW FREEZING TEMPERATURES.

* IMPACTS...TEMPERATURES BELOW FREEZING CAN DAMAGE SENSITIVE 
  VEGETATION AND CAN BE HARMFUL TO PETS WHO DO NOT HAVE 
  SUFFICIENT WARM SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

LAZ052>054-073-074-TXZ215-221800-
/O.CON.KLCH.WI.Y.0011.000000T0000Z-151122T1800Z/
VERMILION-IBERIA-ST. MARY-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
HACKBERRY...CAMERON...BEAUMONT...PORT ARTHUR
348 AM CST SUN NOV 22 2015

...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY...

* TIMING...THIS AFTERNOON THROUGH LATE SUNDAY MORNING

* WINDS...20 TO 25 MPH WITH GUSTS TO 30 MPH ALONG THE COAST

* IMPACTS...WINDS CAN TOSS UNSECURED OBJECTS AND DOWN SMALL 
  LIMBS ON TREES. HIGH PROFILE VEHICLES AND VEHICLES DRIVING 
  OVER ELEVATED STRUCTURES WILL EXPERIENCE STRONG WINDS WHICH 
  WILL MAKE DRIVING DIFFICULT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 20 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

24
4 follow-up statements
367 
WWUS74 KLCH 221809
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1209 PM CST SUN NOV 22 2015

...GUSTY NORTHERLY WINDS TO DIMINISH TODAY WITH THE FIRST FREEZE
OF THE SEASON EXPECTED TONIGHT FOR PORTIONS OF THE AREA...

.COLD HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA TODAY.
GUSTY NORTHERLY WINDS WILL PERSIST ACROSS THE COASTAL PARISHES
AND COUNTIES EARLY THIS MORNING BEFORE DIMINISHING BY MIDDAY. BY
TONIGHT...THE COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL
ALLOW FOR TEMPERATURES TO FALL SHARPLY AFTER SUNSET WITH THE
FIRST FREEZE OF THE SEASON EXPECTED FOR LOCATIONS MAINLY NORTH OF
I-10.

LAZ052>054-073-074-TXZ215-221915-
/O.EXP.KLCH.WI.Y.0011.000000T0000Z-151122T1800Z/
VERMILION-IBERIA-ST. MARY-WEST CAMERON-EAST CAMERON-JEFFERSON-
INCLUDING THE CITIES OF...ABBEVILLE...KAPLAN...NEW IBERIA...
MORGAN CITY...FRANKLIN...PATTERSON...BERWICK...BAYOU VISTA...
HACKBERRY...CAMERON...BEAUMONT...PORT ARTHUR
1209 PM CST SUN NOV 22 2015

...WIND ADVISORY HAS EXPIRED...

WINDS ALONG THE COASTAL COUNTIES AND PARISHES HAVE DECREASED BELOW
WIND ADVISORY CRITERIA. WINDS OF 10 TO 15 MPH WILL CONTINUE TO
DECREASE THROUGH THE AFTERNOON.

$$

LAZ027>033-041>045-TXZ180-201-216-259>262-230215-
/O.CON.KLCH.FZ.W.0002.151123T0600Z-151123T1300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
1209 PM CST SUN NOV 22 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST MONDAY...

* TEMPERATURE...LOWS IN THE UPPER 20S TO LOWER 30S.

* DURATION...3 TO 6 HOURS OF NEAR OR BELOW FREEZING TEMPERATURES.

* IMPACTS...TEMPERATURES BELOW FREEZING CAN DAMAGE SENSITIVE 
  VEGETATION AND CAN BE HARMFUL TO PETS WHO DO NOT HAVE 
  SUFFICIENT WARM SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
013 
WWUS74 KLCH 222155
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
355 PM CST SUN NOV 22 2015

...WIDESPREAD FREEZE EXPECTED ACROSS SOUTHEAST AND SOUTHWEST
LOUISIANA TONIGHT...

.HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA TONIGHT. THE
COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR
TEMPERATURES TO FALL SHARPLY AFTER SUNSET WITH THE FIRST FREEZE OF
THE SEASON EXPECTED FOR LOCATIONS MAINLY NORTH OF I-10.

LAZ027>033-041>045-TXZ180-201-216-259>262-230600-
/O.CON.KLCH.FZ.W.0002.151123T0600Z-151123T1300Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
355 PM CST SUN NOV 22 2015

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 7 AM
CST MONDAY...

* TEMPERATURE...LOWS IN THE UPPER 20S TO LOWER 30S.

* DURATION...3 TO 6 HOURS OF NEAR OR BELOW FREEZING TEMPERATURES.

* IMPACTS...TEMPERATURES BELOW FREEZING CAN DAMAGE SENSITIVE 
  VEGETATION AND CAN BE HARMFUL TO PETS WHO DO NOT HAVE 
  SUFFICIENT WARM SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
156 
WWUS74 KLCH 230334
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
934 PM CST SUN NOV 22 2015

...WIDESPREAD FREEZE EXPECTED ACROSS SOUTHEAST AND SOUTHWEST
LOUISIANA TONIGHT...

.HIGH PRESSURE WILL CONTINUE TO BUILD OVER THE AREA TONIGHT. THE
COMBINATION OF CLEAR SKIES AND LIGHT WINDS WILL ALLOW FOR
TEMPERATURES TO FALL SHARPLY AFTER SUNSET WITH THE FIRST FREEZE
OF THE SEASON EXPECTED FOR LOCATIONS MAINLY NORTH OF I-10.

LAZ027>033-041>045-TXZ180-201-216-259>262-231400-
/O.EXT.KLCH.FZ.W.0002.151123T0600Z-151123T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
934 PM CST SUN NOV 22 2015

...FREEZE WARNING NOW IN EFFECT UNTIL 8 AM CST MONDAY...

* TEMPERATURE...LOWS IN THE UPPER 20S TO LOWER 30S.

* DURATION...3 TO 6 HOURS OF NEAR OR BELOW FREEZING TEMPERATURES.

* IMPACTS...TEMPERATURES BELOW FREEZING CAN DAMAGE SENSITIVE 
  VEGETATION AND CAN BE HARMFUL TO PETS WHO DO NOT HAVE 
  SUFFICIENT WARM SHELTER. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
777 
WWUS74 KLCH 231352
NPWLCH

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE LAKE CHARLES LA
752 AM CST MON NOV 23 2015

LAZ027>033-041>045-TXZ180-201-216-259>262-231500-
/O.EXP.KLCH.FZ.W.0002.000000T0000Z-151123T1400Z/
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-TYLER-
HARDIN-ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-
SOUTHERN NEWTON-
INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...ALEXANDRIA...
PINEVILLE...MARKSVILLE...BUNKIE...COTTONPORT...SIMMESPORT...
MANSURA...DE RIDDER...OAKDALE...KINDER...VILLE PLATTE...MAMOU...
OPELOUSAS...EUNICE...LAKE CHARLES...SULPHUR...JENNINGS...
LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE...
BREAUX BRIDGE...ST. MARTINVILLE...WOODVILLE...COLMESNEIL...
LUMBERTON...SILSBEE...ORANGE...VIDOR...BRIDGE CITY...JASPER...
KIRBYVILLE...NEWTON...BUNA...DEWEYVILLE
752 AM CST MON NOV 23 2015

...FREEZE WARNING WILL EXPIRE AT 8 AM CST THIS MORNING...

TEMPERATURES ARE WARMING ABOVE FREEZING ACROSS THE AREA.

$$

13

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 21, 11:20 PM CST, 4 hours 28 minutes earlier.

Area forecast discussion, Nov 21, 11:20 PM CST, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1120 PM CST SAT NOV 21 2015

.AVIATION...A COLD FRONT WITH SHOWERS AND THUNDERSTORMS HAS
EXITED EAST TO SOUTH OF THE FORECAST AREA. GUSTY NORTHERLIES ARE
NOW ESTABLISHED IN THE WAKE OF THIS BOUNDARY AS A COLD 1030 MB
SURFACE HIGH ADVANCES ACROSS THE PLAINS. A FEW BANDS OF MID-LEVEL
ALTOCU CONTINUES TO LINGER ALONG AND SOUTH OF INTERSTATE 10
GENERALLY AROUND 6K FT. THIS WILL BE CLEARING AS THE NIGHT
PROGRESSES. VFR THROUGHOUT THIS TAF PACKAGE.

&&

.PREV DISCUSSION... /ISSUED /

UPDATE...MAIN FORECAST ISSUE OVERNIGHT WILL BE WINDS ESPECIALLY
OVER THE MARINE AREA.

SURGE OF STRONGER WINDS HAVE ALREADY BEGUN ACROSS THE COASTAL AREAS
WITH WINDS GUSTING TO 30-35 MPH RANGE ALONG THE COASTAL
COUNTIES/PARISHES AND 20-25 MPH INLAND. WILL LIKELY SEE WINDS
DIMINISH A LITTLE AFTER MIDNIGHT OVER LAND...BUT SHOULD REMAIN
ABOVE ADVISORY CRITERIA OVER THE COASTAL AREAS. FOR NOW...WILL
LEAVE HAZARDS AS IS.

TEMPERATURES ARE ALREADY FALLING THROUGH THE 50S AND CURRENT
FORECASTS ARE ON TRACK. ONLY MINOR ADJUSTMENTS ARE EXPECTED.

PREV DISCUSSION... /ISSUED 344 PM CST SAT NOV 21 2015/

DISCUSSION...

AFTERNOON SFC ANALYSIS SHOWS THE COLD FRONT EXTENDING ACROSS THE
FAR SE PORTION OF THE CWA NEAR NEW IBERIA/MORGAN CITY. THE
TIGHTENING PRESSURE GRADIENT BEHIND THE COLD FRONT WILL RESULT IN
WINDS INCREASING THIS EVENING AND CONTINUING TO PERSIST THROUGH
THE OVERNIGHT HOURS. WIND ADVISORY CONTINUES FOR THE COASTAL AREAS
INTO PORTIONS OF ACADIANA AND CENLA WHERE SUSTAINED WINDS OVER 20
MPH WITH GUSTS UP TO 30 MPH ARE EXPECTED DURING THIS TIMEFRAME.

SFC PRESSURE GRADIENT WILL BEGIN TO DECREASE LATE SUNDAY MORNING
AS HIGH PRESSURE SETTLES ACROSS THE LOWER MISSISSIPPI VALLEY.
CALMER WINDS...COLDER TEMPERATURES...LOW DEWPOINTS...AND NO CLOUD
COVER ASSOCIATED WITH THE AREA OF HIGH PRESSURE WILL SETUP THE
FIRST FROST/FREEZE OF THE SEASON FOR MOST OF THE AREA SUNDAY NIGHT
INTO MONDAY MORNING. BASED ON THE IDEAL SETUP FOR RADIATIONAL
COOLING...AND NAEFS/GEFS SFC TEMPERATURE PERCENTILES BELOW
2.5...WENT WITH A BLEND OF MODEL GUIDANCE ON THE LOWER END OF THE
ENVELOPE. THIS RESULTS IN FREEZE TEMPERATURES ROUGHLY ALONG AND
NORTH OF I-10. THE MOST LIKELY AREA FOR A FREEZE WILL BE ACROSS
NORTHERN ACADIANA INTO CENLA WHERE 3 TO 6 HOURS OF AT OR BELOW
FREEZING TEMPERATURES ARE EXPECTED WITH LOWS BOTTOMING OUT IN THE
UPPER 20S. THEREFORE...THIS AREA IS MOST LIKELY TO BE UPGRADED TO
A FREEZE WARNING IN FUTURE FORECASTS. CONDITIONS FOR RADIATIONAL
COOLING WILL EXIST ACROSS SETX AND FREEZING TEMPERATURES WILL
STILL BE POSSIBLE...HOWEVER MODEL GUIDANCE AND ENSEMBLE
TEMPERATURES SHOW SLIGHTLY WARMER TEMPERATURES THAN AREAS FURTHER
TO THE EAST.

BELOW AVERAGE TEMPERATURES AND DRY CONDITIONS WILL CONTINUE
THROUGH TUESDAY AS HIGH PRESSURE SLOWLY MOVES EASTWARD. A LONGWAVE
H5 TROUGH OVER THE WESTERN THIRD OF THE CONUS IS FORECAST TO
INDUCE LEE CYCLOGENESIS RESULT IN RETURN FLOW DEVELOPING ACROSS
OUR REGION FOR THE SECOND HALF OF THE WEEK. WARMER TEMPERATURES
AND INCREASING MOISTURE WILL RESULT IN CHANCE POPS FOR SHOWERS
STARTING THANKSGIVING DAY AND INCREASING INTO NEXT WEEKEND.

MARINE...
STRONG AND GUSTY NORTH WINDS BEHIND A CANADIAN COLD FRONT THAT
PASSED THROUGH THE REGION TODAY WILL PREVAIL THROUGH SUNDAY.
MARINERS CAN EXPECT WIND GUSTS TO GALE FORCE THROUGH EARLY
AFTERNOON SUNDAY ACCOMPANIED BY SEAS OF 7 TO 10 FEET. AFTER GALE
CONDITIONS SUBSIDE SUNDAY AFTERNOON...SMALL CRAFT ADVISORY
CONDITIONS WILL CONTINUE THROUGH EARLY MONDAY MORNING. WINDS WILL
DECREASE ON MONDAY AS THE HIGH SETTLES OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
AEX  36  50  29  58 /  10   0   0   0
LCH  39  53  33  59 /  10   0   0   0
LFT  40  53  32  58 /  10   0   0   0
BPT  41  56  35  59 /  10   0   0   0

&&

.LCH WATCHES/WARNINGS/ADVISORIES...
LA...WIND ADVISORY UNTIL NOON CST SUNDAY FOR LAZ033-041>045-052>055-
     073-074.

     FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     LAZ027>033-041>045.

TX...WIND ADVISORY UNTIL NOON CST SUNDAY FOR TXZ215-216.

     FREEZE WATCH FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING FOR
     TXZ180-201-216-259>262.

GM...SMALL CRAFT ADVISORY FROM NOON SUNDAY TO MIDNIGHT CST SUNDAY
     NIGHT FOR GMZ455-472-475.

     GALE WARNING UNTIL NOON CST SUNDAY FOR GMZ450-452-455-470-472-
     475.

     SMALL CRAFT ADVISORY FROM NOON TO 6 PM CST SUNDAY FOR GMZ450-452-
     470.

     SMALL CRAFT ADVISORY UNTIL NOON CST SUNDAY FOR GMZ430-432-435.

&&

AVIATION...23
Hazardous weather outlook, Nov 21, 5:32 AM CST, 22 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
532 AM CST SAT NOV 21 2015

LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
221145-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
532 AM CST SAT NOV 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA...EAST CENTRAL TEXAS AND SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED ALONG WITH A POSSIBLE
ISOLATED THUNDERSTORM OR TWO AS A COLD FRONT MOVES THROUGH THE
AREA. ANY STORMS THAT DEVELOP ARE NOT EXPECTED TO BE STRONG OR
SEVERE...WITH OCCASIONAL CLOUD TO GROUND LIGHTNING STRIKES THE
MAIN THREAT.

BEHIND THE FRONT...STRONG AND GUSTY NORTHERLY WINDS WILL BRING A
MUCH COLDER AIRMASS INTO THE REGION. A WIND ADVISORY IS IN EFFECT
FOR COASTAL SOUTHWEST LOUISIANA AND SOUTHEAST TEXAS THIS
AFTERNOON...THEN EXPANDING TO INCLUDE LOCATIONS ALONG AND SOUTH
OF A WASHINGTON TO BEAUMONT LINE FOR TONIGHT INTO SUNDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
THE WIND ADVISORY WILL EXPIRE MIDDAY SUNDAY AS WINDS DIMINISH.
FREEZING TEMPERATURES ARE THEN EXPECTED OVERNIGHT SUNDAY NIGHT
INTO MONDAY MORNING AS WINDS BECOME LIGHT. A FREEZE WATCH IS IN
EFFECT FOR LOCATIONS ALONG AND NORTH OF I-10.

A WARMING TREND WILL DEVELOP THROUGH THE REMAINDER OF THE PERIOD
WITH SHOWERS AND ISOLATED THUNDERSTORMS RETURNING TO THE AREA BY
LATE IN THE WEEK.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ430-432-435-450-452-455-470-472-475-221145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM  INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
532 AM CST SAT NOV 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO.

.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS AND A FEW THUNDERSTORMS ARE EXPECTED AS A
COLD FRONT MOVES ACROSS THE COASTAL WATERS. ANY STORMS THAT
DEVELOP ARE NOT EXPECTED TO BE STRONG OR SEVERE...WITH OCCASIONAL
CLOUD TO WATER LIGHTNING STRIKES THE MAIN THREAT.

BEHIND THE FRONT...STRONG AND GUSTY NORTHERLY WINDS WILL DEVELOP.
A SMALL CRAFT ADVISORY IS IN EFFECT THIS AFTERNOON FOR THE COASTAL
LAKES AND BAYS AND COASTAL WATERS. A GALE WARNING IS IN EFFECT FOR
THE COASTAL WATERS OVERNIGHT AS FREQUENT GUSTS UP TO 40 KT ARE
EXPECTED. THE STRONG NORTHERLY WINDS WILL ALSO PUSH WATER OUT OF
THE COASTAL WATERWAYS...POSSIBLY RESULTING IN LOW WATER CONDITIONS
NEAR TIMES OF LOW TIDE TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A GALE WARNING WILL CONTINUE IN EFFECT ON SUNDAY...WITH WINDS
EXPECTED TO DIMINISH LATE SUNDAY INTO EARLY MONDAY. LOW WATER
CONDITIONS WILL AGAIN BE POSSIBLE SUNDAY INTO SUNDAY NIGHT NEAR
TIMES OF LOW TIDE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

24

Nearby

Freeze Warnings in Louisiana, 2015Freeze Warnings in Texas, 2015Every freeze warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.